Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 11, 2001, 2:16 PM MDT for San Miguel County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 2:16 PM MDT (20:16 UTC)
- Expired
- May 11, 2001, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 112017 SVRABQ NMC047-112045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 216 PM MDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 245 PM MDT * AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTHEAST OF LAS VEGAS... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL SAN MIGUEL COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3573 10518 3554 10525 3546 10486 3570 10481
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:32 AM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 11, 11:32 AM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MDT FRI MAY 11 2001 UPDATED TO EXPAND HAZARDOUS WEATHER OUTLOOK SEVERE RISK AREA...MOSTLY IN LINE WITH EXPANDED SPC DAY1 OUTLOOK. NOT SURE FAR NE NM WILL BE A PROBLEM AREA MOST OR ALL OF THE AFTERNOON...SHOULD STAY TO W OF THAT AREA...PERHAPS DURING THE EVENING IF COOLER MORE STABLE AIRMASS DOESN'T DEEPEN TOO MUCH THAT AREA. MOST OTHER AREAS OF E LOOK REASONABLY FAVORABLE FOR ISOLATED TO A FEW SEVERE STORMS AFTERNOON AND EVENING...BUT WINDS ALOFT NOT MUCH TO SPEAK OF. MOSTLY INSTABILITY...DECENT MID LVL LAPSE RATES...SLIGHT TO MODERATE MOISTURE INCREASE...SOME UPSLOPE COMPONENT TO LOW LEVEL FLOW AND SOME7 HEATING COMBINED WITH THE WEAK NW FLOW REGIME TO HELP WITH STORM GENERATION. NO BIG CHANGES TO GOING FORECAST. 43 .ABQ...NONE.
In the hours before
Special weather statement, May 11, 10:13 AM MDT, 4 hours 3 minutes before
NMZ001>021-026-120400- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1013 AM MDT FRI MAY 11 2001 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...A SLIGHT RISK EXISTS FOR THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON AND EVENING OVER MUCH OF EASTERN AND A SMALL PART OF CENTRAL NEW MEXICO. WEATHER SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHEAST NEW MEXICO LATE TODAY. LOW LEVEL WINDS WILL DEVELOP MORE OF AN UPSLOPE COMPONENT THIS AFTERNOON AND BRING INCREASING MOISTURE BEHIND A WEAK COLD FRONT MOVING SLOWLY SOUTHWARD ACROSS THE EASTERN PLAINS. IN ADDITION THE AIRMASS WILL BECOME MORE UNSTABLE ACROSS THE EAST. THE COMBINATION OF THESE FACTORS WILL BE ENOUGH TO GENERATE A FEW STRONG TO SEVERE STORMS BY MID TO LATE AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS THE AREAS BELOW BETWEEN ABOUT 3 AND 10 PM MDT. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION... HARDING... QUAY... CURRY... ROOSEVELT... COLFAX... MORA... SAN MIGUEL... GUADALUPE... DE BACA... CHAVES... COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... TORRANCE... LINCOLN... COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 24 min |
| May 11, 2:46 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| May 11, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 29 min |
| May 11, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 28 min |
| May 11, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| May 11, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.